Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
Article

Psychosocial Impact of Cutaneous Toxicities Associated With Epidermal Growth Factor Receptor-Inhibitor Treatment

Kathryn J. White
Jessica K. Roydhouse
Kathleen Scott
CJON 2011, 15(1), 88-96 DOI: 10.1188/11.CJON.88-96

Epidermal growth factor receptor inhibitors (EGFRIs) are an increasingly important class of anticancer agents. Cutaneous toxicities, the most common adverse effects of EGFRI therapy, require dose modification or treatment cessation when moderate or severe and may compromise treatment compliance. To date, assessment has focused on physical symptoms associated with cutaneous toxicities; however, the psychosocial impact of those effects requires greater consideration. This article reviews current knowledge of assessment of cutaneous toxicities and identifies gaps in evidence, with particular focus on the psychosocial impact of cutaneous toxicities. Promising new assessment tools and approaches including the use of electronic patient-reported outcome measures are discussed, as well as implications for research in evaluating psychosocial interventions.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or